MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM TI CANCELLOUS POLYAXIAL SCREW 14MM FOR 4.0MM RODS; ORTHOSIS, SPINAL PEDICLE FIXATION

SYNTHES GMBH 3.5MM TI CANCELLOUS POLYAXIAL SCREW 14MM FOR 4.0MM RODS; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 04.615.014
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was a spinal fusion (c2 to c7) for ossification of the posterior longitudinal ligament on (b)(6) 2022.When the surgeon attached the screw to the screwdriver, the screw could not be attached straight.Although the surgeon removed and re-attached the screw, it did not work.Then, the surgeon used a new screw, and the surgery was completed successfully without any surgical delay.The patient was reported as stable.No further information is available.This report involves one 3.5mm ti cancellous polyaxial screw 14mm for 4.0mm rods.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional device product codes: kwp, nkg, mnh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: brandywine / thermal rinsed, packaged and released by: monument release date: 10-aug-2020 expiration date: 01-jul-2030 part number: 04.615.014s 3.5mm ti cancellous polyaxial screw 14mm for 4.0mm rod (sterile) lot number: 64p9573.Note: monument only completes a thermal rinse and packaging operation for this part number.The actual manufacture of this part is performed by the brandywine facility.Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Packaging label log rev ab was reviewed and determined to be conforming.Scn was reviewed and determined to be conforming.This lot met all visual, sterilization and packaging criteria at the time of release with no issues documented during the packaging or release of the product that would contribute to this complaint condition.Component(s) reviewed: component part review for part number 04.615.014y lot number 63p2574 and relevant sub-components needs to be assigned to the brandywine dhr review team.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the 3.5mm ti can plyx scr 14mm f/4.0mm rod-s, p/n.A dimensional inspection was unable to be performed due to not being applicable to the complaint condition.A functional test was not conducted since the complaint device is related to bone.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the 3.5mm ti can plyx scr 14mm f/4.0mm rod-s, p/n was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: 04_615_008_susa rev b current and manufactured dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI CANCELLOUS POLYAXIAL SCREW 14MM FOR 4.0MM RODS
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15673224
Report Number8030965-2022-08942
Device Sequence Number6321002
Product Code MNI
UDI-Device Identifier10705034739731
UDI-Public10705034739731
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.615.014
Device Catalogue Number04.615.014S
Device Lot Number64P9573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM TI CAN PLYX SCR 12MM F/4.0MM ROD-S; UNK - SCREWDRIVERS
Patient SexUnknown